Jump to content
CrazyBoards.org

AyYiYikes

Member
  • Content count

    54
  • Joined

  • Last visited

1 Follower

About AyYiYikes

  • Rank
    Member

Profile Information

  • Gender
    female
  1. Thank you. I do take less lithium than I used to and once I cut down and started exercise/sports, the depression lifted. Waiting for pdoc to get back to me. In an awful lot of pain and have been to pt, which does not help pain, and acupuncture with marginal results. Cannot move well enough to even stretch. Just wanted a pain fix temporarily.
  2. So I know I’m not to take nsaids with lithium as it can increase lithium levels and wreak havoc, including toxicity, seizures, etc. Problem is, I’m in bad pain and can’t take anything. Went to dr. I tore the meniscus in my knee and messed up my hip and back (already had herniated discs but they’d been doing well). Being active brought me out of a year-long depression and I don’t want to give up and be the blob in bed I used to be. But this pain is bad and Tylenol (acetaminophen) does nothing. The pdoc won’t lower my lithium dose so I can take some ibuprofen or something. Nobody has an answer to “Tylenol does nothing “. I’m wondering if taking half the lithium it would be ok to take some nsaids. Just wondering if anyone else has gone through this.
  3. Hello

    Welcome - and that “celebration “ sounds awful. Hope you’re making it through okay.
  4. Hope someone else has a good answer for you. Risperdal made me swell up, horribly. Had to stop it. But I have a friend who it works well and no problems. Have you been given anything for the GAD? I have Ativan on hand (though it makes me awfully tired if I’m not manic). Can you get Latuda using a patient assistance program from the manufacturer? If you’d still like to use it, that is.
  5. New to the Boards

    Welcome - I didn’t get my BP1 diagnosis until around my birthday last year. Age 56. Lots of helpful and knowledgeable people here.
  6. Good to know, @Gearhead. Thanks. Went to my regularly scheduled pdoc appt this a.m. and it sucked. I’ve been up non-stop, agitated since the prednisone. Dr was not up to dealing with any of it (isn’t that her job?) and instead of a little encouragement or some bs to at least let me know things could get better (she did acknowledge the prednisone can destabilize), she bitched at me for 1) not agreeing to a lithium level that makes me feel like a zombie, 2) choosing a therapist that isn’t there at Kaiser (I’m happy w/therapist and not starting up anew again. Last Kaiser therapist could only see me during work hours and sent me to a specialized group for something I had never experienced and had no reason to attend), 3) complained that I’m not willing to add additional meds, blah, blah, blah. I do see why additional different rxs may be advised and she’s been trying that every time I see her. I explained I don’t have the luxury to wait around at home and see how things work, as I HAVE to work. I deal with people non-stop 9 hrs a day and am very sensitive to meds. Other things I’ve tried had some bad side-effects. I take the Ativan as needed and the Lithium daily. I get by. I’m just having a tough time after prednisone. It will, I hope, pass. And at least the whole pantry is sparkling clean after not sleeping last night. (Not funny, I know.)
  7. Just tomorrow and I’m done with the prednisone. Yep. Should’ve planned ahead but been too sick to even notice so I’ve dealt with “after the fact”. I know better now what to do if it happens again. I did up the Ativan and see Pdoc tomorrow. Luckily slept a bit last night and not manic - well, slightly angry (which is my more recent, unfortunate version of manic) but not over the top. That could be just being ticked off at being exhausted, sick, and a 24/7 cough. Still smelling weird stuff that’s not there. Great. Thanks, @dragonfly23 and @notloki
  8. Not feeling manic or hypo. I’ve been super ill with bronchitis for way over a week, non-stop hacking, and wisely quit smoking 8 days ago. Missing a lot of work. So dr gave a short 5 day course of 50 mg tab daily of prednisone . Holy crud I can’t sleep. Before it was due to coughing but now it’s coughing plus that weird lack of sleep loopiness from prednisone, kind of afraid to sleep. I’ve read prednisone can mess with BP. I’m having delusions/psychoses (I considered myself pretty stable before this, just a bit too depressed). The main thing is odors that aren’t there. The other thing is being afraid to fall asleep. I know it’s my brain on lack of sleep and prednisone. I guess I’m just venting. Time to try some codeine cough syrup and attempt the 15 minute cat naps. Fwiw, I’m very happy to no longer be smoking. Other than that, I’m freaking exhausted and sick, and wish the lack of sleep at least felt good.
  9. I could have written your post exactly, other than the meds. I take lithium and occasionally Ativan. My therapist says that maybe I have to get used to the new normal. I hope not. I hope we both feel more alive soon.
  10. Has anyone tapered off lithium to either a sub clinical level or completely off? I’ve read one can just stop, but often a manic episode is fairly certain. I’ve been on 750 mg for months and put up with side effects (rash, dry skin, memory issues, heat intolerance, constant thirst although I drink a LOT of water) - the depression never got better, but I’ve been ok. Not suicidal. But I have to say I wasn’t suicidal until the pdoc started me on other meds which didn’t agree with my body earlier this year. I’ve been flat (I call it that. Just sort of alive but neutral) but ok and can work. Blood levels are therapeutic. My thyroid is now affected. Dr said not bad enough to treat w/med. Over a week ago I took it down to 600mg and left a message for pdoc, as my fatigue is awful, I’m itching like crazy, my hair is falling out, worse tinnitus and I’m getting constant headaches. Then migraines with aura/scintillating scotoma (I call them sparkly amoebas that cause a blind spot) and they’ve happened twice while driving to work, happen at work, at home - seem to start from light (sun bouncing off a car’s chrome, headlights, computer screen). Also GI issues. Pdoc wants me to stay on 600mg. Past couple days I cut it down even more, 300 mg/day, as the tinnitus is annoying and one ear gets an added deep hum. So today I woke up with no hum and feeling pretty good. Good, as in I noticed I didn’t feel like total crap as I have all year. Not so depressed. Enough energy and desire to get things done. Not manic. Then I thought this evening I should take at least one capsule 150mg and within an hour my ear started humming and I’m exhausted. Maybe this is more of a rant. Just wondering if anyone tapered down and how it went. I know YMMV. I’m sensitive to meds so it doesn’t take much. I don’t take lots of meds, have had bad s/e with some others, and only also take Ativan occasionally for anxiety. Not wanting to try new meds right now, just taper this down to a manageable level. And hoping that works.
  11. How long has your longest depression lasted? Was given BP1 dx a few months ago after MDD initial dx. It seems this depression doesn’t lift. The mania is under control but it seems nearly a year for the depression. Have tried many ADs but they make me manic. I’ve at least been able to go back to work and not just curl up all day but I’m struggling. Hard to find any motivation and am pretty hopeless. I just had blood work done for Lithium levels as I increased it over a month ago per pdoc’s orders and level stayed the same. TSH is up past normal now so wondering if thyroid may be causing some of it. I called dr’s office to see if I should get on thyroid med but no reply yet. Thanks.
  12. The ER may be able to give you something until you can reach the pdoc tomorrow (?), without hospitalization.
  13. Thanks. I’ll call the pdoc if it comes back.
  14. Has anyone had migraines with aura (I call them sparkly amoebas) on lithium? Nothing new, just increased lithium per pdoc a few weeks back. Maybe it’s a coincidence. I’ve had 3 in 2 days. Had them a few times years ago but not since. It really messes up my vision and hurts so I stayed home from work. It then morphs into just a headache. I’m drinking lots of water. High stress at work, as usual.
  15. Newly Diagnosed

    You’ve been through a lot. I don’t know about Latuda- haven’t taken it. But I’ve had meds that have done that, too, and made it nearly impossible to sleep. Now I have the opposite problem: always tired. I was diagnosed with BP1 a few months back, age 56. So my dx came very late. Looking back, I see it clearly from the time I was a pre-teen. I just went for counseling off and on for depression and anxiety and spent only a short time on anti-depressants during those years because they “didn’t work”. At the time I didn’t realize they were causing worsening mania. I had no clue what was really going on. Talking with your dr can help to find you something that lets you sleep. My dr this week wanted to switch and/or add meds since I’m always exhausted, but I’m having a tough enough time working full time as it is. Being sensitive to meds, I’d rather not switch and risk missing more work. Lithium has helped in so many ways otherwise, so I’m keeping on it for now.
×